MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CONTROLLER

INTUITIVE SURGICAL, INC ION; CONTROLLER
Model Number 380707-33
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an ion endoluminal lung biopsy procedure, the patient developed a pneumothorax.Per the physician, there was no malfunction of ion products and the device did not cause the pneumothorax.The procedure was completed.The physician stated the pneumothorax could have occurred with another modality.The biopsied lesion was 2 cm and located in the left upper lobe touching the pleura.The pneumothorax occurred post procedurally and the patient was asymptomatic.The pneumothorax was identified via chest x-ray and was moderate in size.An x-ray is available for isi review, but has not yet been received.A chest tube was placed to resolve the pneumothorax.No additional treatments were provided.The patient was hospitalized for 2 days and then discharged home in stable condition.
 
Additional Manufacturer Narrative
Based on the information provided, the root cause of the customer reported complication cannot be determined.There is no allegation that a malfunction of an ion system, instrument, or accessory occurred.Per an isi senior failure analysis engineer, as of on (b)(6) 2022, a system log review was conducted and an investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.As of on (b)(6) 2022, a review of the site's complaint history does not reveal any related or duplicate complaints involving this product and/or this event.No video/images were provided by the customer for review.This complaint is being reported due to the following conclusion: after an ion endoluminal lung biopsy procedure, a patient developed a pneumothorax.A chest tube was placed to resolve the pneumothorax.The procedure was completed and the patient was discharged home.Blank mdr fields: follow-up was attempted, but the missing patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.Field is not applicable because the product is not implantable.Field is blank because it is unknown if the initial reporter submitted a report to the fda.Fields are not applicable.

Brand Name
ION
Common Device Name
CONTROLLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15113538
Report Number2955842-2022-13175
Device Sequence Number5874683
Product Code EOQ
UDI-Device Identifier00886874116241
UDI-Public(01)00886874116241
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380707-33
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient SexMale
Patient RaceNative Hawaiian Or Other Pacific Islander